zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Local fractional Fourier series with application to wave equation in fractal vibrating string. (English) Zbl 1257.35193
Summary: We introduce the wave equation in fractal vibrating string in the framework of the local fractional calculus. Our particular attention is devoted to the technique of the local fractional Fourier series for processing these local fractional differential operators in a way accessible to applied scientists. By applying this technique we derive the local fractional Fourier series solution of the local fractional wave equation in fractal vibrating string and show the fundamental role of the Mittag-Leffler function.

MSC:
35R11Fractional partial differential equations
33E12Mittag-Leffler functions and generalizations
81Q35Quantum mechanics on special spaces: manifolds, fractals, graphs, etc.
WorldCat.org
Full Text: DOI
References:
[1] R. Hilfe, Applications of Fractional Calculus in Physics, World Scientific, River Edge, NJ, USA, 2000. · doi:10.1142/9789812817747
[2] J. Sabatier, O. P. Agrawal, and J. A. Tenreiro, Machado, Advances in Fractional Calculus: Theoretical Developments and Applications in Physics and Engineering, Springer, New York, NY, USA, 2007. · Zbl 1116.00014 · doi:10.1007/978-1-4020-6042-7
[3] K. B. Oldham and J. Spanier, The Fractional Calculus, Academic Press, London, UK, 1974. · Zbl 0292.26011
[4] K. S. Miller and B. Ross, An Introduction To the Fractional Calculus and Fractional Differential Equations, John Wiley & Sons, New York, NY, USA, 1993. · Zbl 0789.26002
[5] I. Podlubny, Fractional Differential Equations, vol. 198, Academic Press, San Diego, Calif, USA, 1999. · Zbl 0924.34008
[6] S. G. Samko, A. A. Kilbas, and O. I. Marichev, Fractional Integrals and Derivatives, Gordon and Breach Science Publishers, Yverdon, Switzerland, 1993. · Zbl 0818.26003
[7] A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, vol. 204, Elsevier, Amsterdam, The Netherlands, 2006. · Zbl 1092.45003
[8] W. R. Schneider and W. Wyss, “Fractional diffusion and wave equations,” Journal of Mathematical Physics, vol. 30, no. 1, pp. 134-144, 1989. · Zbl 0692.45004 · doi:10.1063/1.528578
[9] O. P. Agrawal, “Solution for a fractional diffusion-wave equation defined in a bounded domain,” Nonlinear Dynamics, vol. 29, no. 1-4, pp. 145-155, 2002. · Zbl 1009.65085 · doi:10.1023/A:1016539022492
[10] A. M. A. El-Sayed, “Fractional-order diffusion-wave equation,” International Journal of Theoretical Physics, vol. 35, no. 2, pp. 311-322, 1996. · Zbl 0846.35001 · doi:10.1007/BF02083817
[11] H. Jafari and S. Seifi, “Homotopy analysis method for solving linear and nonlinear fractional diffusion-wave equation,” Communications in Nonlinear Science and Numerical Simulation, vol. 14, no. 5, pp. 2006-2012, 2009. · Zbl 1221.65278 · doi:10.1016/j.cnsns.2008.05.008
[12] Y. Povstenko, “Non-axisymmetric solutions to time-fractional diffusion-wave equation in an infinite cylinder,” Fractional Calculus and Applied Analysis, vol. 14, no. 3, pp. 418-435, 2011. · Zbl 1273.35300 · doi:10.2478/s13540-011-0026-4
[13] F. Mainardi and G. Pagnini, “The Wright functions as solutions of the time-fractional diffusion equation,” Applied Mathematics and Computation, vol. 141, no. 1, pp. 51-62, 2003. · Zbl 1053.35008 · doi:10.1016/S0096-3003(02)00320-X
[14] Y. Luchko, “Some uniqueness and existence results for the initial-boundary-value problems for the generalized time-fractional diffusion equation,” Computers & Mathematics with Applications, vol. 59, no. 5, pp. 1766-1772, 2010. · Zbl 1189.35360 · doi:10.1016/j.camwa.2009.08.015
[15] M. M. Meerschaert, D. A. Benson, H.-P. Scheffler, and B. Baeumer, “Stochastic solution of space-time fractional diffusion equations,” Physical Review E, vol. 65, no. 4, Article ID 041103, 4 pages, 2002. · Zbl 1244.60080 · doi:10.1103/PhysRevE.65.041103
[16] S. D. Eidelman and A. N. Kochubei, “Cauchy problem for fractional diffusion equations,” Journal of Differential Equations, vol. 199, no. 2, pp. 211-255, 2004. · Zbl 1068.35037 · doi:10.1016/j.jde.2003.12.002
[17] T. Sandev and \vZ. Tomovski, “The general time fractional wave equation for a vibrating string,” Journal of Physics A, vol. 43, no. 5, Article ID 055204, 2010. · Zbl 05685650 · doi:10.1088/1751-8113/43/5/055204
[18] T. M. Atanackovic and B. Stankovic, “Generalized wave equation in nonlocal elasticity,” Acta Mechanica, vol. 208, no. 1-2, pp. 1-10, 2009. · Zbl 05620332
[19] J. Dong and M. Xu, “Space-time fractional Schrödinger equation with time-independent potentials,” Journal of Mathematical Analysis and Applications, vol. 344, no. 2, pp. 1005-1017, 2008. · Zbl 1140.81357 · doi:10.1016/j.jmaa.2008.03.061
[20] S. Z. Rida, H. M. El-Sherbiny, and A. A. M. Arafa, “On the solution of the fractional nonlinear Schrödinger equation,” Physics Letters A, vol. 372, no. 5, pp. 553-558, 2008. · Zbl 1217.81068 · doi:10.1016/j.physleta.2007.06.071
[21] R. Scherer, S. L. Kalla, L. Boyadjiev, and B. Al-Saqabi, “Numerical treatment of fractional heat equations,” Applied Numerical Mathematics, vol. 58, no. 8, pp. 1212-1223, 2008. · Zbl 1143.65105 · doi:10.1016/j.apnum.2007.06.003
[22] S. Momani, “An explicit and numerical solutions of the fractional KdV equation,” Mathematics and Computers in Simulation, vol. 70, no. 2, pp. 110-118, 2005. · Zbl 1119.65394 · doi:10.1016/j.matcom.2005.05.001
[23] R. Metzler and T. F. Nonnenmacher, “Space- and time-fractional diffusion and wave equations, fractional Fokker-Planck equations, and physical motivation,” Chemical Physics, vol. 84, pp. 67-90, 2002.
[24] P. Paradisi, R. Cesari, F. Mainardi, and F. Tampieri, “The fractional Fick’s law for non-local transport processes,” Physica A, vol. 293, no. 1-2, pp. 130-142, 2001. · Zbl 0978.82080 · doi:10.1016/S0378-4371(00)00491-X
[25] Y. Zhou and F. Jiao, “Nonlocal Cauchy problem for fractional evolution equations,” Nonlinear Analysis, vol. 11, no. 5, pp. 4465-4475, 2010. · Zbl 1260.34017 · doi:10.1016/j.nonrwa.2010.05.029
[26] V. E. Tarasov, “Fractional Heisenberg equation,” Physics Letters A, vol. 372, no. 17, pp. 2984-2988, 2008. · Zbl 1220.81097 · doi:10.1016/j.physleta.2008.01.037
[27] V. E. Tarasov and G. M. Zaslavsky, “Fractional Ginzburg-Landau equation for fractal media,” Physica A, vol. 354, no. 15, pp. 249-261, 2005.
[28] V. E. Tarasov, “Fractional hydrodynamic equations for fractal media,” Annals of Physics, vol. 318, no. 2, pp. 286-307, 2005. · Zbl 1071.76002 · doi:10.1016/j.aop.2005.01.004
[29] J.-H. He, “Approximate analytical solution for seepage flow with fractional derivatives in porous media,” Computer Methods in Applied Mechanics and Engineering, vol. 167, no. 1-2, pp. 57-68, 1998. · Zbl 0942.76077 · doi:10.1016/S0045-7825(98)00108-X
[30] Q. Wang, “Numerical solutions for fractional KdV-Burgers equation by Adomian decomposition method,” Applied Mathematics and Computation, vol. 182, no. 2, pp. 1048-1055, 2006. · Zbl 1107.65124 · doi:10.1016/j.amc.2006.05.004
[31] G. C. Wu and E. W. M. Lee, “Fractional variational iteration method and its application,” Physics Letters A, vol. 374, no. 25, pp. 2506-2509, 2010. · Zbl 1237.34007 · doi:10.1016/j.physleta.2010.04.034
[32] J.-H. He, “A short remark on fractional variational iteration method,” Physics Letters A, vol. 375, no. 38, pp. 3362-3364, 2011. · Zbl 1252.49027 · doi:10.1016/j.physleta.2011.07.033
[33] Z.-B. Li and J.-H. He, “Fractional complex transform for fractional differential equations,” Mathematical & Computational Applications, vol. 15, no. 5, pp. 970-973, 2010. · Zbl 1215.35164
[34] J.-H. He, S. K. Elagan, and Z. B. Li, “Geometrical explanation of the fractional complex transform and derivative chain rule for fractional calculus,” Physics Letters A, vol. 376, no. 4, pp. 257-259, 2012. · Zbl 1255.26002 · doi:10.1016/j.physleta.2011.11.030
[35] Z. B. Li and J. H. He, “Application of the fractional complex transform to fractional differential equations,” Nonlinear Science Letters A, vol. 2, no. 3, pp. 121-126, 2011.
[36] Z. B. Li, W. H. Zhu, and J. H. He, “Exact solutions of time-fractional heat conduction equation by the fractional complex transform,” Thermal Science, vol. 16, no. 2, pp. 335-338, 2012.
[37] Q. L. Wang, J. H. He, and Z. B. Li, “Fractional model for heat conduction in polar bear hairs,” Thermal Science, vol. 16, no. 2, pp. 339-342, 2012.
[38] G. Jumarie, “On the representation of fractional Brownian motion as an integral with respect to (dt)a,” Applied Mathematics Letters, vol. 18, no. 7, pp. 739-748, 2005. · Zbl 1082.60029 · doi:10.1016/j.aml.2004.05.014
[39] G. Jumarie, “Probability calculus of fractional order and fractional Taylor’s series application to Fokker-Planck equation and information of non-random functions,” Chaos, Solitons and Fractals, vol. 40, no. 3, pp. 1428-1448, 2009. · Zbl 1197.60039 · doi:10.1016/j.chaos.2007.09.028
[40] G. Jumarie, “Laplace’s transform of fractional order via the Mittag-Leffler function and modified Riemann-Liouville derivative,” Applied Mathematics Letters, vol. 22, no. 11, pp. 1659-1664, 2009. · Zbl 1181.44001 · doi:10.1016/j.aml.2009.05.011
[41] G.-C. Wu, “Adomian decomposition method for non-smooth initial value problems,” Mathematical and Computer Modelling, vol. 54, no. 9-10, pp. 2104-2108, 2011. · Zbl 1235.65105 · doi:10.1016/j.mcm.2011.05.018
[42] K. M. Kolwankar and A. D. Gangal, “Local fractional Fokker-Planck equation,” Physical Review Letters, vol. 80, no. 2, pp. 214-217, 1998. · Zbl 0945.82005 · doi:10.1103/PhysRevLett.80.214
[43] A. Carpinter and A. Sapora, “Diffusion problems in fractal media defined on Cantor sets,” ZAMM Journal of Applied Mathematics and Mechanics, vol. 90, no. 3, pp. 203-210, 2010. · Zbl 1187.80011 · doi:10.1002/zamm.200900376
[44] K. M. Kolwankar and A. D. Gangal, “Fractional differentiability of nowhere differentiable functions and dimensions,” Chaos, vol. 6, no. 4, pp. 505-513, 1996. · Zbl 1055.26504 · doi:10.1063/1.166197
[45] X. R. Li, Fractional calculus, fractal geometry, and stochastic processes [Ph.D. thesis], University of Western Ontario, Ontario, Canada, 2003.
[46] A. Babakhani and V. D. Gejji, “On calculus of local fractional derivatives,” Journal of Mathematical Analysis and Applications, vol. 270, no. 1, pp. 66-79, 2002. · Zbl 1005.26002 · doi:10.1016/S0022-247X(02)00048-3
[47] A. Parvate and A. D. Gangal, “Calculus on fractal subsets of real line. I. Formulation,” Fractals, vol. 17, no. 1, pp. 53-81, 2009. · Zbl 1173.28005 · doi:10.1142/S0218348X09004181
[48] F. Ben Adda and J. Cresson, “About non-differentiable functions,” Journal of Mathematical Analysis and Applications, vol. 263, no. 2, pp. 721-737, 2001. · Zbl 0995.26006 · doi:10.1006/jmaa.2001.7656
[49] A. Carpinteri, B. Chiaia, and P. Cornetti, “The elastic problem for fractal media: basic theory and finite element formulation,” Computers & Structures, vol. 82, no. 6, pp. 499-508, 2004. · Zbl 1254.74009
[50] A. Carpinteri and P. Cornetti, “A fractional calculus approach to the description of stress and strain localization in fractal media,” Chaos, Solitons, Fractals, vol. 13, no. 1, pp. 85-94, 2002. · Zbl 1030.74045 · doi:10.1016/S0960-0779(00)00238-1
[51] Y. Chen, Y. Yan, and K. Zhang, “On the local fractional derivative,” Journal of Mathematical Analysis and Applications, vol. 362, no. 1, pp. 17-33, 2010. · Zbl 1196.26011 · doi:10.1016/j.jmaa.2009.08.014
[52] A. Carpinteri, B. Chiaia, and P. Cornetti, “On the mechanics of quasi-brittle materials with a fractal microstructure,” Engineering Fracture Mechanics, vol. 70, no. 6, pp. 2321-2349, 2003.
[53] X. J. Yang, “Local fractional integral transforms,” Progress in Nonlinear Science, vol. 4, pp. 1-225, 2011.
[54] X. J. Yang, Local Fractional Functional Analysis and Its Applications, Asian Academic Publisher, Hong Kong, 2011.
[55] X. J. Yang, “Local fractional calculus and its applications,” in Proceedings of the 5th IFAC Workshop Fractional Differentiation and Its Applications, (FDA ’12), pp. 1-8, Nanjing, China, 2012.
[56] X. J. Yang, M. K. Liao, and J. W. Chen, “A novel approach to processing fractal signals using the Yang-Fourier transforms,” Procedia Engineering, vol. 29, pp. 2950-2954, 2012.
[57] X. J. Yang, Advanced Local Fractional Calculus and Its Applications, World Science Publisher, New York, NY, USA, 2012.
[58] S. Zhang and H.-Q. Zhang, “Fractional sub-equation method and its applications to nonlinear fractional PDEs,” Physics Letters A, vol. 375, no. 7, pp. 1069-1073, 2011. · Zbl 1242.35217 · doi:10.1016/j.physleta.2011.01.029
[59] J. H. He, “Analytical methods for thermal science-an elementary introduction,” Thermal Science, vol. 15, pp. S1-S3, 2011.
[60] J. H. He, “A new fractal derivation,” Thermal Science, vol. 15, pp. S145-S147, 2011.
[61] J. H. He, “Asymptotic methods for solitary solutions and compactons,” Abstract and Applied Analysis, vol. 2012, Article ID 916793, 130 pages, 2012. · Zbl 1257.35158